Alert archive / Ohio / Special Marine Warnings in 2003

Special Marine Warning 113, NWS Cleveland, OH

September 27, 2003

NWS Cleveland, OH issued this special marine warning at Sep 27, 2003, 1:38 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2003, 1:38 AM EDT (05:38 UTC)
Expired
Sep 27, 2003, 3:45 AM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Sep 26, 9:25 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 26, 9:25 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
925 PM EDT FRI SEP 26 2003

INSTABILITY CURRENTLY CONFINED SOUTH OF I-70 BUT SOUTH WIND
CONTINUES AHD OF FNT WITH STG DYNAMICS ALOFT. STORMS MOVG E ALMOST
40 KTS. SOME EMBEDDED SUPERCELLS IN LINE. MESO LOW DVLPG ON CDFNT NR
LWR OH VLY PARTLY IN RESPONSE TO PRES FALLS FN STG STORMS IN
VICINITY. ULTIMATELY THE SOUTH END OF FNT MAY TAKE OVER LATER
TONIGHT. GOOD SHEAR PROFILE ON 00Z SOUNDINGS. CLUSTERS OF CELLS AHD
OF MAIN BAND WL HAVE TO BE WATCHED MOST CLOSELY NEXT FEW HOURS. NEW
TORNADO BOX WL CATCH W COUNTIES. WL UPDATE ZONES AND INCLUDE WATCH.
BELIEVE OUR SATURDAY FCST TOO PESSIMISTIC AS DRY AIR AND SUBSIDENCE
SWEEPING IN BHND FNT AND WORST CASE SCENARIO IS FOR A FEW
INSTABILITY SHOWERS DVLPG DURING THE AFTRN ALTHO IT WL BE BLUSTERY
AND COOLER. WL TRY TO FRESHEN WORDING A BIT IF I HAVE TIME. UPDATE
AS SOON AS POSSIBLE.

.CLE...
OH...NONE.
PA...NONE.

KOSARIK
Hazardous weather outlook, Sep 26, 5:15 AM EDT, 20 hours 23 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
510 AM EDT THU SEP 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT
ASSOCIATED WITH A WARM FRONT AND A COLD FRONT THAT WILL MOVE THROUGH
THE AREA. THE CONDITIONS MAY BE RIGHT FOR A TORNADO. OTHERWISE THE
THREAT IS FOR DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

KIELTYKA

In the hours before

Special weather statement, Sep 27, 1:10 AM EDT, 28 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
110 AM EDT SAT SEP 27 2003

TORNADO WATCH 993 HAS REPLACED TORNADO WATCH 992. TORNADO WATCH 992
IS NO LONGER IN EFFECT SO THE TORNADO WATCH FOR MOST OF NORTHWEST
OHIO HAS BEEN CANCELED. TORNADO WATCH 993 FOR NORTH CENTRAL OHIO...
NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA IS IN EFFECT UNTIL 6 AM
EDT.

SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA EARLY THIS MORNING
AHEAD OF A STRONG COLD FRONT. THE STORMS COULD PRODUCE DAMAGING WINDS
AND LARGE HAIL AND ISOLATED TORNADOES. TREES AND POWER POLES HAVE
BEEN DOWNED BY THE STORMS EARLIER TONIGHT.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 11:51 PM EDTSpecial Marine WarningCLE114 min
Sep 26, 11:51 PM EDTSpecial Marine WarningCLE114 min
Sep 26, 11:51 PM EDTSpecial Marine WarningCLE114 min
Sep 27, 1:38 AM EDTSpecial Marine WarningCLE2 hr

Nearby

Special Marine Warnings in Ohio, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.